Alert archive / Florida / Tornado Warnings in 2001

Tornado Warning 31, NWS Jacksonville, FL

June 12, 2001Echols County, Georgia; Columbia County, Hamilton County, Florida

NWS Jacksonville, FL issued this tornado warning at Jun 12, 2001, 6:23 AM EDT for Echols County, Georgia; Columbia County, Hamilton County, Florida. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2001, 6:23 AM EDT (10:23 UTC)
Expired
Jun 12, 2001, 7:15 AM EDT
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Columbia County, FL, Hamilton County, FL, Echols County, GA

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:35 AM EDTThunderstorm WindWhite Spgs, FLLarge trees and power lines were blown down.
Jun 12, 6:47 AM EDTThunderstorm WindBenton, FLLarge trees and power lines were blown down.
Jun 12, 7:01 AM EDTThunderstorm WindNeedmore, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 121023
TORJAX
FLC023-047-GAC065-101-121115-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 AM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA
  NORTHEASTERN HAMILTON COUNTY IN NORTHERN FLORIDA
  SOUTHEASTERN CLINCH COUNTY IN SOUTHEAST GEORGIA
  THIS INCLUDES FARGO...
  SOUTHEASTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 715 AM EDT

* AT 616 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 10 MILES SOUTH OF NEEDMORE...OR ABOUT 14 MILES
  SOUTHWEST OF FARGO...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 AM EDT...
  NEEDMORE...
  FARGO...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3057 8285 3z044 8271 3063 8247 3092 8250

$$

JOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 4:50 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 12, 4:50 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 AM EDT TUE JUN 12 2001

TORNADO WATCH HAS EXPIRED. HAVE ISSUED A FLOOD WATCH FOR ALL OF
SOUTHEAST GEORGIA AND FIVE COUNTIES IN NORTHEAST FLORIDA.

.JAX...
.FL...FLOOD WATCH UNTIL 400 PM BAKER...COLUMBIA...HAMILTON...
      NASSAU...SUWANNEE.
.GA...FLOOD WATCH UNTIL 400 PM FOR ALL ZONES.

TRABERT

In the hours before

Special weather statement, Jun 12, 5:06 AM EDT, 1 hour 17 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121500-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT MON JUN 11 2001

...FLOOD WATCH TODAY FOR SOUTHEAST GEORGIA AND FOR
BAKER...HAMILTON...SUWANNEE...COLUMBIA...AND NASSAU COUNTIES OF
NORTHEAST FLORIDA...

...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALIZED
FLOODING AND A FEW SEVERE STORMS...

SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA THIS MORNING AND AFTERNOON.  THE STORMS WILL PRODUCE
VERY HEAVY RAINFALL WHICH WILL CAUSE FLOODING IN LOW AND POOR DRAINAGE
AREAS.  ALSO A FEW STORMS WILL BECOME SEVERE PRODUCING HIGH DAMAGING
WINDS...DANGEROUS LIGHTNING...AND HAIL.  ISOLATED TORNADOES ARE ALSO
POSSIBLE.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:13 PM EDTTornado WarningJAXClinch32 min
Jun 11, 8:32 PM EDTTornado WarningJAXWare43 min
Jun 11, 8:47 PM EDTTornado WarningJAXAtkinson, Clinch43 min
Jun 11, 9:51 PM EDTTornado WarningJAXBrantley, Charlton39 min
Jun 11, 11:22 PM EDTTornado WarningJAXEchols38 min
Jun 12, 2:34 AM EDTTornado WarningJAXEchols41 min
Jun 12, 3:41 AM EDTSevere Thunderstorm WarningJAXClinch, Echols49 min
Jun 12, 4:26 AM EDTTornado WarningJAXClinch, Ware64 min
Jun 12, 4:26 AM EDTTornado WarningJAXEchols64 min
Jun 12, 6:23 AM EDTTornado WarningJAXClinch52 min
Jun 11, 9:04 PM EDTTornado WarningJAXUnion26 min
Jun 11, 11:07 PM EDTTornado WarningJAXColumbia, Hamilton38 min
Jun 12, 2:04 AM EDTTornado WarningJAXHamilton41 min
Jun 12, 4:05 AM EDTTornado WarningJAXHamilton, Suwannee40 min
Jun 12, 12:12 PM EDTSevere Thunderstorm WarningJAXClay, Duval48 min
Jun 12, 12:37 PM EDTSevere Thunderstorm WarningJAXClay, Saint Johns38 min
Jun 12, 12:54 PM EDTTornado WarningJAXDuval51 min

Nearby

Tornado Warnings in Florida, 2001Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.